ACID REFLUX OPTIONS-REYATAZ / PREZISTA/OTHER PI
Apr 30, 2010
I have been on Reyataz, Norvir and Truvada since I was diagnosed, almost 3 years. I went to an ENT who recommended that I step up the acid reflux medication. I am currently using Zantac, maximum dose. I feel fine and have not had belching, or that extreme acid that comes up wihch I had in the past. So his diagnosis was surprising. He wants me to take a proton pump inhibitor, which I understand to interfere with the absorption of Reyataz and can cause resistance. What are my options if I stay on Reyataz? Any other non ppi acid controllers, natural things, etc.? My id doc keeps pushing Prezista, which I see some people get diahrrea from, rashes,constipation etc. I have not reacted to sulfur antibiotics well and am not sure Prezista would react well with me. Are there any other PI's out there like Reyataz? I really do not want to change my regimen, it has been working very well.
I am also going to a gastro guy for an endoscopy, colonoscopy and to check h. pylori disease. Do you think it would be wise to wait for his assessment before considering a change of meds?
Response from Dr. Henry
I have generally had good experiences with Prezista/darunavir which in general is tolerated similarly to atazanavir/Reyataz (more rash but less jauncide with Prezista). Lexiva and Kaletra are other PIs to consider as would be NNRTIs (efavirenz or nevirapine) or raltegravir (integrase inhibitor) depending on past treatment history/resistance status. There are many options to consider in most cases. Getting more info regarding cause of your acid reflex is generally a good idea regardless in order to optimally manage that condition (ie intense treatment for H pylori if that is present). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Get HIV From Picking Your Nose?
- Black Spots After Vaginal Sex Without Condom Does It Mean I Have HIV
- Blood In Semen After Insertive Anal Sex With Condom Does It Mean I Have HIV
- Burning Penis After Vaginal Sex Condom Broke Worried I Have HIV
- Rash After Kissing Cold Sore Worried I Have HIV
- Red Eyes After Anal Sex Top Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.